WORDLE AGENDA

Length: 6 or 3 hours – typically 3 hours – if 6 hours –teachers would be working extensively with wordle and/or word cloud usage within their lesson plan production


Goals:
The goal of this session is to explore how word clouds can enhance and enliven everyday instruction. Word Clouds are attractive arrangements of randomly positioned words, where the most important words are bigger than others. We will explore various free tools that help you create word clouds as well as explore all of the ways you can use and incorporate them into your classroom learning experiences.
Welcome and Introductions and Discussion of Objectives: 8:00 – 8:15
Upon completion of the session participants will:
1. Understand how wordle and/or word clouds can be used to facilitate and enhance learning in a variety of ways.
2. Create wordle and/or word clouds in a variety of ways: from scratch, from written blogs, speeches, etc.
3. Demonstrate through discussion and brainstorming the successful integration of the creation of wordles and/or word clouds into their curricular instruction.
4. Create a lesson plan that will incorporate the use of wordle and/or word clouds.
5. Explore other free word cloud development tools: wordle, worditout, tagul, etc.
6. Understand how wordles and/or word clouds can be added to web pages and/or printed and/or used in the classroom
7. Discuss which word cloud development tool participants like the best and why.
Demonstrate wordle creation: Demonstration Guided Activity [30 minutes] – 8:15 – 8:45
Independent Work:
Create sample wordles to learn the process: [1 hour] – 8:45 – 9:45
· Hand out step-by-step instructions for wordle creation.
· Participants will create several wordles from scratch, printed copy, and/or internet websites.
BREAK – 9:45 - 10:00
Cooperative Groups:
Explore other web sites [1 hour] – 10:00 – 11:00
Cooperative learning activity – break up into groups of 3 or 4 – assign groups which sites to look at depending on how many you have present so that all websites and/or alternatives are covered.
Independent Work:
Create lesson plans: Guided work & independent work [15 minutes] – 11:00 – 11:15
· Participants will use the Lesson Plan Template and Lesson Plan Rubric and will create and develop wordles for classroom use.
· Participants will upload and/or copy wordles and/or lesson plans to the tiewordle wiki to share with other educators across the state. – http://tiewordle.wikispaces.com
Cooperative Groups &/or Post session assessment:
Further discussions [30 minutes] – 11:15 - 11:45
  • Discuss and brainstorm further applications of wordles.
  • Share a PowerPoint and/or wiki of sample created wordles.
  • Show participants created wordles and have them talk about each one.
  • Discuss and share how wordles can be added to web pages and/or printed and/or used in the classroom
  • Discuss which word cloud development tool participants like the best and why.
  • Discuss other websites and information explored and discovered during the day.
Discussion and Closing
Closing [15 minutes] – 11:45 – 12:00
  • Evaluations
  • Clean up room.
  • Participants should take home all created documents or creations
  • Software and/or creations are removed if applicable.